MAUDE Adverse Event Report: ONEBLOOD, INC. REGULATED SOFTWARE APPLICATION (RSA); BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES

ONEBLOOD, INC. REGULATED SOFTWARE APPLICATION (RSA); BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Model Number 1.0.32.0
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A software modification was performed, verified and validated.The scope of testing included the software modification itself, and all potentially impacted areas of the software, and other regression testing to ensure that the fix was effective and did not adversely affect the software.The software modification was implemented on 11/20/2019 as v1.0.32.1.Notification of the correction was provided subsequent to implementation.Currently, the becs is used only by a single corporate entity.As such, all users affected by the issue are currently working with the updated software application.
 
Event or Problem Description
Describe event: on (b)(6) 2019, oneblood became aware that under rare atypical noncompliant user circumstances, rsa will not prevent a user from further manufacturing a whole blood parent product after the parent product was discarded.This occurs when the user incorrectly selects the wrong product (wb parent) in sterile connection, and then discards the wb parent at the completion of the sterile connection process instead of the unsuitable child product.Similarly, the software is not preventing the users from carry out a sterile connection process on a product such as whole blood, while the product was already manufactured further into individual components.Therefore, in these rare situations, the system is not preventing the unsuitable child product from being labeled and shipped. 2 products were labeled and shipped but were successfully either recalled or discarded at the hospital.11 total products have been identified as affected under this scenario.5 of these products were discarded in house and never shipped.4 additional products were shipped but investigation into them determined the shipped product to be suitable and only represent an error in documentation.Mdr is being filed as an inadvertent release of these units could potentially result in adverse event(s) if not identified and corrected.The deficient code was introduced with the release of rsa v1.0.0.0 (9/1/2011) but the logic was a carryover from v0.1.0.0 (2006) predating the current applicable 510(k).The software was missing validation logic that would prevent a child product from going through further manufacturing after the parent product was discarded in the system by another process. .

Brand Name
REGULATED SOFTWARE APPLICATION (RSA)
Common Device Name
BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Manufacturer (Section D)
ONEBLOOD, INC.
3000 w cypress creek rd.
fort lauderdale FL 33309
MDR Report Key9488908
Report Number1077496-2019-00001
Device Sequence Number3655230
Product Code MMH
UDI-Device Identifier00860664000309
UDI-Public(01)00860664000309(11)191117(10)10320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK110048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Risk Manager
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1.0.32.0
Device Catalogue Number1.0.19.0
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;